Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 13, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at May 7, 2008, 3:00 AM CDT for 13 counties in Texas. It took effect at May 7, 2008, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 3:00 AM CDT (08:00 UTC)
- In effect from
- May 7, 2008, 10:00 AM CDT
- Expired
- May 7, 2008, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 34 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 070800 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 300 AM CDT WED MAY 7 2008 ...WINDY CONDITIONS ACROSS PORTIONS OF WEST CENTRAL TEXAS TODAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS WEST CENTRAL TEXAS...ALLOWING GUSTY WINDS TO MOVE INTO THE AREA BEHIND A DRYLINE. WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS OVER 40 MPH...WILL BE LIKELY ACROSS THOSE AREAS MAINLY ALONG AND WEST OF AN ABILENE TO EDEN TO SONORA LINE. TXZ049-054-064>066-071>073-076>078-113-127-080000- /O.NEW.KSJT.WI.Y.0013.080507T1500Z-080508T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... STAMFORD...ANSON...HAMLIN...ABILENE 300 AM CDT WED MAY 7 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS OVER 40 MPH...WILL BE LIKELY ACROSS PORTIONS OF THE BIG COUNTRY...THE ENTIRE CONCHO VALLEY...AND THE NORTHERN EDWARDS PLATEAU TODAY. THE STRONGEST WINDS WILL REACH THE AREA BY MID TO LATE MORNING AND WILL CONTINUE UNTIL AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at May 7, 12:01 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 7, 12:01 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1201 AM CDT WED MAY 7 2008 .AVIATION... VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE NEXT SEVERAL HOURS. WINDS WILL INCREASE IN SPEED FROM THE SOUTH AT 12-15 KTS WITH GUSTS UP TO 25 KTS BY 09Z IN ADVANCE OF A POTENT UPPER LEVEL SYSTEM MOVING IN FROM THE WEST. THIS SYSTEM WILL PUSH A DRY LINE THROUGH WEST CENTRAL TEXAS AFTER SUNRISE. A STRENGTHENING LLJ WILL RESULT IN LLWS OVER MOST OF THE TERMINALS FOR THE REMAINDER OF THE NIGHT. THE LATEST MODELS ARE NOT AS AGGRESSIVE CONCERNING THE FORMATION OF A SQUALL AS THE DRYLINE MOVES THROUGH THE AREA...HAVE THEREFORE NOT INCLUDED THE MENTION OF THUNDERSTORMS IN THE TAFS. CEILINGS WILL DROP TO MVFR AND OCCASIONAL IFR AFTER MIDNIGHT BEFORE LIFTING A FEW HOURS AFTER SUNRISE. AFTER THE PASSAGE OF THE DRYLINE POST WINDS WILL BE FROM THE WEST AT SUSTAINED 15-25 KTS WITH GUSTS UP TO 35-40 KTS. VFR CONDITIONS WILL RETURN BY MID MORNING. && .PREV DISCUSSION... /ISSUED 956 PM CDT TUE MAY 6 2008/ UPDATE... WILL UPDATE ZONES/GRIDS FOR NEW SVR TSTM WATCH #271 TIL 10Z FOR HASKELL AND FISHER. TOR WATCH #269 HAS BEEN CANCELLED. PRODUCTS OUT SHORTLY. LOOKING LIKE A LITTLE BREAK FOR MOST OF THE AREA TILL THE STRONGER STUFF ARRIVES LATE TONIGHT. 11/KEISER PREV DISCUSSION... /ISSUED 635 PM CDT TUE MAY 6 2008/ UPDATE... WILL UPDATE ZONES/GRIDS FOR NEW TORNADO WATCH FOR AREAS ALONG AND WEST OF A HASKELL...EDEN...MERZON...OZONA LINE THROUGH 1AM. STRONG STORMS ALREADY FORMING E OF A DRY LINE ACROSS W TX...FROM LUB TO CRANE...ON INTO THE BIG BEND. INCREASED ACTIVITY EXPECTED AS WE MOVE THROUGH THE NIGHT AS DRY LINE EDGES EWD. 11/KEISER PREV DISCUSSION... /ISSUED 602 PM CDT TUE MAY 6 2008/ AVIATION... VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE REMAINDER OF THE EVENING. WINDS WILL GENERALLY BE SOUTH AT 12-15KTS WITH GUSTS UP TO 25KTS. A POTENT UPPER LEVEL SYSTEM WILL PUSH A DRY LINE THROUGH WEST CENTRAL TEXAS AFTER MIDNIGHT WITH A SQUALL LINE CONTINUING STRONG THUNDERSTORMS AND POTENTIALLY LARGE HAIL MOVING WEST TO EAST ACROSS THE AREA. THE SQUALL LINE SHOULD CLEAR THE WESTERN TERMINALS BY SUNRISE AND THE EASTERN TERMINALS A FEW HOURS LATER. CEILINGS WILL DROP TO MVFR AND OCCASIONAL IFR DURING THE PASSAGE OF THE SQUALL LINE. POST DRY LINE WINDS WILL BE FROM THE WEST AT SUSTAINED 15-25KTS WITH GUSTS UP TO 35-40 KTS. VFR CONDITIONS WILL RETURN BY MID MORNING. PREV DISCUSSION... /ISSUED 334 PM CDT TUE MAY 6 2008/ SHORT TERM... WV IMAGERY INDICATING UPPER LEVEL LOW OVER THE NORTHERN BAJA...WITH INCREASING SOUTHWEST FLOW AHEAD OF IT ACROSS WESTERN TEXAS AND EASTERN NEW MEXICO. ALSO...UPPER LEVEL SHORT WAVE RIDGE MOVING EAST ACROSS WEST CENTRAL TEXAS. MORNING OUTFLOW BOUNDARY HAS DISSIPATED WITH SOUTHEAST SURFACE WINDS ACROSS WEST CENTRAL TEXAS...AND DEW POINTS IN THE 60S. HIGHEST DEW POINTS ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY...WITH MID TO UPPER 60S. DRY LINE LOCATED NEAR A KTCC-KROW-KINK-KP07 LINE. BEST INSTABILITY LOCATED JUST EAST OF DRY LINE ACROSS THE TRANS PECOS...PERMIAN BASIN WITH SBCAPES OF 2000 TO 2500 J/KG. ALSO...0-6KM SHEAR VALUES OF 45 TO 50 KNOTS. ISOLATED STORMS WILL FIRE ALONG AND JUST EAST OF DRY LINE THIS AFTERNOON. ENOUGH SHEAR AND INSTABILITY FOR SUPERCELLS. THE STORMS WILL MOVE NORTHEAST INTO THE WESTERN SECTIONS OF WEST CENTRAL TEXAS...MAINLY WEST OF AN OZONA...SAN ANGELO...HASKELL LINE. MAIN UPPER LEVEL LOW LIFTS NORTHEAST ACROSS TEXAS TONIGHT AND WEDNESDAY. SURFACE PRESSURE FALLS WILL KEEP DRY LINE TO THE WEST OF OUR AREA UNTIL 07/06Z. THEN DRY LINE WILL MOVE EAST ACROSS WEST CENTRAL TEXAS LATE TONIGHT THROUGH WEDNESDAY MORNING. A SQUALL LINE/MCS WILL MOVE EAST ACROSS WEST CENTRAL TEXAS MAINLY BETWEEN 07/06Z AND 07/12Z...AS MAIN UPPER LEVEL DYNAMICS MOVE ACROSS AREA. ALSO...THE NORTHERN HALF OF WEST CENTRAL TEXAS WILL BE IN LEFT EXIT REGION OF 250 MB JET. SOME STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ALSO...ISOLATED TORNADOES WILL BE POSSIBLE. LONG TERM... DRY LINE EAST OF AREA BY 07/15Z...WITH INCREASING SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ACROSS THE AREA DURING LATE WEDNESDAY MORNING AND AFTERNOON. ALSO...MCS WILL EXIT THE EASTERN CWFA BY LATE WEDNESDAY MORNING. UPPER LEVEL LOW CENTER WILL CLOSE ENOUGH TO THE BIG COUNTRY FOR SLGT CHC POPS WEDNESDAY AFTERNOON. UPPER LEVEL WESTERLY FLOW AND LITTLE MOISTURE FOR WEDNESDAY NIGHT THROUGH TUESDAY...SO GOING WITH A DRY FORECAST. ALSO...850 MB THERMAL RIDE WILL BE OVER WEST CENTRAL TEXAS WITH HIGHS IN THE UPPER 80S TO MID 90S THURSDAY AND IN THE 90S FRIDAY AND SATURDAY. A COOL FRONT WILL MOVE THROUGH SUNDAY WITH SLIGHTLY COOLER TEMPS SUNDAY AND MONDAY. FIRE WEATHER... AFTER MIDNIGHT TONIGHT...AN UPPER LEVEL TROUGH FROM THE PACIFIC WILL TRACK ACROSS THE SOUTHWEST INTO TEXAS BRINGING SCATTERED/ISOLATED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS. THE MAIN THREAT FROM THE STORMS OVERNIGHT WILL BE LIGHTNING...LARGE HAIL...AND WIND. FOR WEDNESDAY...ELEVATED FIRE WEATHER CONDITIONS EXPECTED ACROSS WEST CENTRAL TEXAS. THE UPPER LEVEL LOW WILL MOVE ACROSS SOUTHEASTERN NEW MEXICO ACROSS TO THE RED RIVER VALLEY...THIS WILL LINE UP WITH A SURFACE LOW STRENGTHENING THE WINDS AT THE SURFACE. ALL MODELS APPEAR TO BE IN AGREEMENT WITH THE UPPER LEVEL SYSTEM AND SURFACE LOW TIMING. BY 17Z WINDS WILL BE SUSTAINED BETWEEN 20-30KTS WITH GUSTS UP TO 35-40KTS. RELATIVE HUMIDITIES QUICKLY DROP INTO THE TEENS AND POSSIBLY SINGLE DIGITS BEHIND THE DRY LINE THAT PUNCHES EASTWARD WITH THE SURFACE LOW. ON THURSDAY...A WARMING TREND BEGINS WITH TEMPERATURES IN THE 90S THROUGH SATURDAY. WINDS ON THURSDAY WILL BE WEAK AS HIGH PRESSURE DOMINATES THE AFTERNOON...THEN THROUGH SATURDAY...WINDS WILL STAY BELOW CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 84 56 89 / 50 40 10 0 SAN ANGELO 65 89 57 92 / 40 20 10 10 JUNCTION 67 88 58 92 / 40 30 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR COKE-CONCHO-CROCKETT-FISHER-IRION-JONES-NOLAN- RUNNELS-SCHLEICHER-STERLING-SUTTON-TAYLOR-TOM GREEN. && 99/99/15
Hazardous weather outlook, May 6, 3:24 PM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 324 PM CDT TUE MAY 6 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-072030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 324 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT AS AN UPPER LEVEL LOW MOVES ACROSS THE SOUTHWEST. LARGE HAIL...LIGHTNING...AND DAMAGING WINDS WILL BE THE GREATEST THREATS. A .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FIRE WEATHER DANGER WILL BE CRITICAL WEDNESDAY AFTERNOON AS RELATIVE HUMIDITIES WILL BE IN THE TEENS AND WINDS WILL BE STRONG OUT OF THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:21 AM CDT | Red Flag Warning | SJT | Coke, Crockett, Fisher, Irion, Nolan, Schleicher and 3 more | 16 hr |
| May 7, 2:53 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 52 min |
| May 7, 2:58 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 32 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.